MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1250 SYNCHRONY 2
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Event or Problem Description
Information was received on a cochlear implant surgical survey that there was 1 high channel at implantation.The user did not have good performance at activation due to the partial insertion.Reportedly, a full insertion of the flex24 array was achieved.However, according to clinical support's analysis of the imaging channels 7-12 are extra-cochlear based on imaging performed on the (b)(6) 2022.Revision surgery for this side is under discussion.
 
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
Information was received on a cochlear implant surgical survey that there was 1 high channel at implantation which was performed on the (b)(6) 2022.Reportedly a full insertion was achieved at implantation and there were no difficulties report.However, imaging from the (b)(6) 2022 would show that channels 7-12 are extra-cochlear.The user did not have good performance at activation due to the partial insertion.Revision surgery for this side is under discussion, however, they will wait 6 months to evaluate the user_s performance.
 
Additional Manufacturer Narrative
Additional information: based on the information received from the field, the device was not providing benefit to the recipient due to a post-operative active electrode migration out of the cochlea as confirmed by diagnostic imaging.Further the most apical channel shows hi status due to undetermined reasons.Revision surgery is considered but no date has been scheduled yet.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key16085450
Report Number9710014-2023-00001
Device Sequence Number13961668
Product Code MCM
UDI-Device Identifier09008737395438
UDI-Public(01)09008737395438
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/22/2025
Device Model NumberMI1250 SYNCHRONY 2
Device Catalogue Number39571
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2022
Supplement Date Received by Manufacturer12/29/2022
Initial Report FDA Received Date01/03/2023
Supplement Report FDA Received Date03/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age12 YR
Patient SexMale